Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
351404 tn?1299492730

Side Effects Bisoprolol

Having spent a few days in hospital on a monitor, my SVT turns out to be not SVT but paroxsysmal atrial fibrillation.  I have been put on Warfarin treatment and my Atenolol has been changed for Bisoprolol.  I do have some more tests scheduled as I have some right heart dilatation.  My changed regime has been for a week now.  However, the bisoprolol is making me feel so fatigued and depressed and my eyes want to shut all the time.  As it is such early days, is there an alternative to this drug and should I present myself demanding an alternative, or is this my lot from now on?  
6 Responses
Avatar universal
Hi,
I have been on Bisoprolol for years and have found no side effects except for being tired a bit more for the first few weeks.
Your symptoms could be from the Atrial Fibrillation.
There are several other beta blockers that you could try though.
Take care,
351404 tn?1299492730
Many thanks for responding.  Of course, it could be the AF causing this fatigue as it was a prolonged spell this time.  I am now spontaneously back in normal sinus rhythm after a three day episode, so maybe the situation will improve.  Most nights (always nights and I wonder why) I am aware of a thumping battle going on in my chest, enough to wake me.  I just picture the two opponents, sinus -v- atrial fibrillation slugging it out!  I am rooting for sinus - naturally....

I am hoping to tolerate the Bisoprolol as time goes on as I read it is probably the best drug for my condition.  Tiredness I can put up with, but not low spirits as I am a bright and optimistic person normally.
Avatar universal
Bisoprolol does not fit to everybody. It makes me very sick, as well calcium blockers, such as Verapamil, they are awful. I can take Atenolol but not many other beetablockers.
1569985 tn?1328251082
I was put on Troprol XR for Afib and not able to tolerate it -- fatigue, etc.  My doctor put me on Atenolol, saying it would be better tolerated as it does not cross the blood-brain barrier.  I take in 1/4 doses (of a 25 mg. tablet) throughout the day and keep a check on my hr and bp and if they are out of line, I delay the dose.  I usually take between 1 and 1-1/2 tablets a day.  It might be worth a try.  Stevie is right the Afib causes dizziness, breathlessness and other symptoms just on its own.  Good luck to you.
1465650 tn?1316234760
bisoprolol made my heart do all kinds of funky beats...I quit taking it after a week :(
Avatar universal
You need to ask your doctor to let you try the different meds. Everyone reacts differently to them. Bisoprolol was the first one I was put on and I only took it for a few days before ditching it. It didn't work and made me feel horrible. After that I took Sotalol for a year. It worked but the side effects were also very bad. Also tried Multaq which had no effects at all, bad or good. Useless. Then I was put on Metoprolol and Propafanone. These drugs were more effective and had almost no side effects. Only way to know is to try them.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.